English   español  
Please use this identifier to cite or link to this item: http://hdl.handle.net/10261/18027
Share/Impact:
Statistics
logo share SHARE logo core CORE   Add this article to your Mendeley library MendeleyBASE

Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Exportar a otros formatos:

Title

The role of diffusion in the chaotic advection of a passive scalar with finite lifetime

AuthorsLópez, Cristóbal ; Hernández-García, Emilio
Issue Date1-Aug-2002
PublisherSpringer
CitationEuropean Physical Journal B 28(3): 353-359 (2002)
AbstractWe study the influence of diffusion on the scaling properties of the first order structure function, S1, of a two-dimensional chaotically advected passive scalar with finite lifetime, i.e., with a decaying term in its evolution equation. We obtain an analytical expression for S1$ where the dependence on the diffusivity, the decaying coefficient and the stirring due to the chaotic flow is explicitly stated. We show that the presence of diffusion introduces a crossover length-scale, the diffusion scale (Ld), such that the scaling behaviour for the structure function is analytical for length-scales shorter than Ld, and shows a scaling exponent that depends on the decaying term and the mixing of the flow for larger scales. Therefore, the scaling exponents for scales larger than Ld are not modified with respect to those calculated in the zero diffusion limit. Moreover, Ld turns out to be independent of the decaying coeficient, being its value the same as for the passive scalar with infinite lifetime. Numerical results support our theoretical findings. Our analytical and numerical calculations rest upon the Feynmann-Kac representation of the advection-reaction-diffusion partial differential equation.
Description7 pages, 3 figures.-- ArXiv pre-print: http://arxiv.org/abs/nlin.CD/0111049
Pre-print archive.-- PACS. 47.52.+j Chaos -05.45.-a Nonlinear dynamics and nonlinear dynamical systems -47.70.Fw Chemically reactive flows -47.53.+n Fractals
Publisher version (URL)http://dx.doi.org/10.1140/epjb/e2002-00238-2
URIhttp://hdl.handle.net/10261/18027
DOI10.1140/epjb/e2002-00238-2
ISSN1434-6028
Appears in Collections:(IMEDEA) Artículos
(IFISC) Artículos
Files in This Item:
File Description SizeFormat 
dif.pdf516,46 kBAdobe PDFThumbnail
View/Open
Show full item record
Review this work
 

Related articles:


WARNING: Items in Digital.CSIC are protected by copyright, with all rights reserved, unless otherwise indicated.